MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL 21X1 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL 21X1 RB; PISTON SYRINGE
Catalog Number 309575
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 3ml ll w/ndl 21x1 rb had foreign matter.The following information was provided by the initial reporter; material #309575 lot #4354918 verbatim: rcc received a complaint via email.Email(s) attached.Last month we received product code 309575, lot number 435918 of 3cc syringes.At the beginning of the month of july, we started using the lot number in production and some of our technicians have noticed there is something stuck to the needles of a significant amount of the syringes.The technicians have been asked to remove these syringes from production when they notice something stuck to the needle as we cannot afford to have particulate on a needle and injected into a patient.This issue was noticed during the first week of (b)(6).Additional information provided; 1.If possible, could you please confirm the exact date of the event in the format dd-mmm-yyyy? 24 jul 2025 2.Lot number [435918] was not match with material number [ 309575 - syringe 3ml ll w/ndl 21x1 rb].Could you please check and reconfirm the lot number? the lot number is 4354918 3.Could you please reconfirm whether the sample is available for our investigation? yes, the syringes are available to send back.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - foreign matter a report was received indicating that a foreign substance was adhered to the needle.To support the investigation, five unpackaged samples and one photograph were submitted for evaluation by the quality team.A visual inspection was conducted, revealing that each needle exhibited a localized droplet of silicone lubricant applied in a thin layer.The photograph provided depicts several of the submitted samples.No additional defects or irregularities were observed.This condition may occur due to a mechanical jam during the lubricant application process.A review of the device history record for material number 309575, lot 4354918, was completed.All visual inspections were performed in accordance with established requirements, and no quality notifications related to the reported condition were identified.The lot was inspected per the inspection control plan and approved for shipment.Additional device history records were reviewed for each batch of needles used in the manufacturing of this lot.No documentation of similar defects was found throughout the production runs of these batches.Based on the investigation and analysis of the returned samples, the condition reported by the customer has been confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD SYRINGE 3ML LL W/NDL 21X1 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22800379
Report Number1213809-2025-00536
Device Sequence Number12902535
Product Code FMF
UDI-Device Identifier30382903095750
UDI-Public(01)30382903095750
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309575
Device Lot Number4354918
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown